• Beaner54's Avatar

    Beaner54 asked a questionEndometrial (Uterine) Cancer

    Me again but I wanted to add that I am 5 years out from treatment and have been battling extreme bowel issues for about a year.

    15 answers
    • rene2's Avatar
      rene2

      BTW I didn't mean to hijack this thread to another topic. I just saw people talking about Kegels and wanted to share. I certainly hope Beaner54 and others find some relief for their issues.

      4 months ago
    • geekling's Avatar
      geekling

      I, too, was offered a colonoscopy. Everyone is different. My response was "I came to you for solutions; not further problems." and I left the office. As unique individuals, we each get to decide what is right for us. Your choice may be very different than mine.

      You have a lot of issues. They need be addressed one at a time so that you arent overwhelmed. Although mucous wont hurt you it is a sign of the damage done to you. Your body produces it for a number of reasons but mostly in response to inflammation such as caused by radiation, surgical insult, and the intake and attempt to digest the milk of different species of animals than yourself. Healthy people can handle milk much better than those whose bodies have failed at some point.

      First let us address the pain with evacuation. Is it of the sore outside tissues or from inside of you? If outside, there is a relatively simple and quick way to ease the pain. If inside, not quite as fast and not quite as simple.

      I never had any machines put inside of me but, as I think I mentioned, I eventually saw a radiation physiologist. You really need a woman to show you how. Rene2 indicated as to how it is done. It will be months of work but very rewarding.

      I also tried the hyperbaric chamber. Just a few sessions. It isnt as bad as you might imagine. The tube you are in is all glass which is not as discomforting as, say, an MRI. I only had 4 or 5 sessions. The unit was in a very old building replete with leaks and I am supercalafragically allergic to mold. They offered to rush me in and out through a back door (skipping the waiting room) but, back then, one breath was enough to set me off.

      Addressing the internal inflammation will allow the mucous to decrease. Even if you constantly have mucous, you should still be evacuating what you have digested every day. Despite the lack of control and the constant leakage, I am betting you are oddly constipated and that some things are actually 'stuck'. Barry is correct in that psyllium husk ingestion might help but you are so inflamed it might behoove you to wait a bit.

      Instead try a tea made of "feverfew". It is of a plant you know as Bachelor Button. Only buy one box. It is not for long term use. If it helps, great. If not, no worries as we can simply go to the next step which would be "slippery elm".

      You can buy this inner bark of a specific type of elm tree as a powder and simply add it to your morning hot cereal or into anything using flour like pancakes. This not only reduces inflammation but will also assist against loose stool. Unlike feverfew, you can take as much as you like for as long as you like. I use a heaping tablespoon but I have confidence you may lack so start of with a teaspoon of it in your meal. Buy organic, please. The wildcrafters are not regulated and when they take too much bark the tree dies instead of healing itself.

      Once the mucous is lessened, psyllium becomes appropriate at least once to clean you out like a broom might sweep a room. Make sure to drink at least two glasses of water; the one with the psyllium in it and a fast chaser when you use it.

      Kindest regards.

      4 months ago
    • Beaner54's Avatar
      Beaner54

      Hi Geekling..
      A quick update. I saw my primary doctor on Monday. He has prescribed a medication that will help bind bile acids. I am going to give this a try. It is called cholestyramine. Perhaps it will lessen the lose stools and motility.
      Thanks for being a buddy.

      4 months ago
  • Beaner54's Avatar
  • Beaner54's Avatar

    Beaner54 asked a questionEndometrial (Uterine) Cancer

    In reference to hidden side effects of radiation- I would like to hear reports from uterine and colon cancer survivors.

    • Ivy's Avatar
      Ivy

      Perhaps no answers have been forthcoming because of which body parts are affected and peoples' reticence to broach the subjects. People generally don't want to talk about difficulties in elimination or in sexual performance. In my case, I fairly often don't know for sure if a complaint is due to chemotherapy, radiation, getting older, or some combination of factors. I had high dose brachytherapy, 3 treatments, given between chemotherapy sessions. The radiation was high dose brachytherapy to the vagina cuff. Immediate side effects were soreness in the abdomen and pelvic area and a slight fever. Since these treatments were between chemo session, I felt miserable anyway and couldn't pinpoint to what degree each modality was responsible. Then for a week or so after radiation, extreme tiredness. When I asked if radiation could be administered after chemo ended, I was told that wouldn't be possible because at that point the body is too weakened to tolerate the radiation.

      One of the direct long-term side effects is the necessity of using a dilator regularly for the rest of my life--weekly and more than that preceding pap tests and internal exams. Otherwise, the damaged tissue would permanently close up and internal exams would be impossible.

      An important side factor is a negative effect on sexual activity. You will have to get creative with an understanding partner or give it up.

      I have also found that post treatment there is more trouble with constipation. Due to radiation or chemotherapy--I can't really say which as chemo causes neuropathy; you just have to deal with it.

      When I've asked doctors about effects of either type of treatment, I get vague answers, such as "treatment harms many parts of the body." I suspect there are probably multiple reasons why definitive answers aren't provided. Doctors probably don't know for sure since peoples' reactions vary so widely, and it appears that medical professionals are so pleased when you survive both cancer and treatment, they move on to the next patient who is more desperate.

      I was disappointed that more information about these types of problems was not provided up front. However, the patient doesn't really have much choice but to proceed, no matter what the later health costs. Also, doctors perhaps don't provide a list of possibilities because some of us might be hypochondriacs and imagine even more problems.

      We do know that peripheral neuropathy results from some of these treatments, especially from chemo, but no one as ever said directly to me that radiation has similar effects on body function.

      You have asked an important question that is seldom addressed. I hope more people will answer, too. Good luck.

      4 months ago
    • maewia7's Avatar
      maewia7

      I experienced vaginal dryness and shrinking. Yes, using a dilator, but now only occasionally. If my husband and I have sex every week or so, I don't need it anymore. My doctor was not helpful at all. I found Replens cream and the dilator myself, both on Amazon. Replens works very well. I have struggled terribly with lymphedema due to so many lymph nodes being removed in surgery then the remaining ones being blasted in radiation. Again the doctor was not so helpful. She prescribed Lasix which did help some in the short term. I found a Physical Therapist that was trained in Lymphatic Drainage Massage, and she truly rescued me! I now use pure organic cold-pressed coconut oil for the brown hardened skin that comes with the lymphedema. It works very well and is so much cheaper than the products offered at the hospital or even on Amazon. About a year ago Radiation Cystitis showed up in a big way. My doctor said it can show up as late as FIVE years after radiation treatment! I now take cranberry tablets and drink lots of water to avoid UTI's as that causes the cystitis to flare up big time. I take pain pills every day for the radiation cystitis. I also suffer from joint aches and pains from the waist down. It is caused by the radiation and the lymphedema. Unfortunately, the pain pills for the one issue do not help the other!

      I hate it that people assume that because I didn't have chemo that I had an easy time of it, when in fact, it was three years of XXX. I only just recently turned a corner at the three year mark and am finally feeling more energetic. Don't get me wrong, I'm glad I did all that as I am cancer free, but I really had no idea how this would be.

      3 months ago
  • Beaner54's Avatar
  • Beaner54's Avatar
  • Beaner54's Avatar

    Beaner54 started following

    User: 2fizz